MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0029104122
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Ventricular Fibrillation (2130); Thrombosis/Thrombus (4440)
Date of Event 01/11/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that acute thrombosis and death occurred.The patient presented with chest pain.Vascular access was obtained via the right radial artery.The target lesion was located in the proximal left anterior descending artery.Following pre-dilation with a 2.50 x 20 non-boston scientific (non-bsc) balloon, intravascular ultrasound was performed.A 3.50 x 38mm synergy xd drug eluting stent (des) was advanced for treatment and implanted at 14 atm for 12 seconds.The stent was post-dilated for 7 seconds and 4 seconds each at 12 atm, and then for 6 seconds at 16 atm, using a 4.00 x 15 nc non-bsc balloon.Intravascular ultrasound was again performed to complete the procedure.There were no adverse events, and the patient was transferred to the patient care unit.The patient started having acute chest pain within 30-60 minutes post procedure and was brought back to the catheter lab.It was discovered that the stent was clotted at the proximal edge.The physician ballooned and placed two more synergy stents as well as a heart pump and a temporary pacer.The patient returned to the patient care unit and died sometime that night.Cause of death was acute vessel closure leading to ventricular fibrillation and the inability to resuscitate.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18611173
Report Number2124215-2024-05055
Device Sequence Number2369269
Product Code NIQ
UDI-Device Identifier08714729981091
UDI-Public08714729981091
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/10/2024
Device Lot Number0029104122
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2024
Initial Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexFemale